Alert archive / Pennsylvania / Red Flag Warnings in 2022
Red Flag Warning 1, NWS State College, PA
NWS State College, PA issued this red flag warning at Apr 29, 2022, 3:16 AM EDT for 13 counties in Pennsylvania. It took effect at Apr 29, 2022, 9:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2022, 3:16 AM EDT (07:16 UTC)
- In effect from
- Apr 29, 2022, 9:00 AM EDT
- Expired
- Apr 29, 2022, 10:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS State College, PA
Counties Columbia County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2873 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736 WWUS81 KCTP 290716 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 316 AM EDT Fri Apr 29 2022 PAZ037-041-042-046-049>053-057>059-065-066-300200- /O.UPG.KCTP.FW.A.0001.220429T1300Z-220430T0200Z/ /O.NEW.KCTP.FW.W.0001.220429T1300Z-220430T0200Z/ Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York- Lancaster- 316 AM EDT Fri Apr 29 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EDT THIS EVENING FOR EAST-CENTRAL PENNSYLVANIA... The National Weather Service in State College has issued a Red Flag Warning, which is in effect from 9 AM this morning to 10 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 037 Tioga, 041 Northern Lycoming, 042 Sullivan, 046 Southern Lycoming, 049 Union, 050 Snyder, 051 Montour, 052 Northumberland, 053 Columbia, 057 Dauphin, 058 Schuylkill, 059 Lebanon, 065 York and 066 Lancaster. * TIMING...Friday morning through Friday evening. * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Mid 50s to low 60s this afternoon. * IMPACTS...Rapid wildfire growth and spread expected. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent due to a combination of strong winds, low relative humidity and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire. && $$ MRS/ANW Visit http://www.weather.gov/ctp for more information from the National Weather Service office in State College.
1 follow-up statement
418 WWUS81 KCTP 291600 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 1200 PM EDT Fri Apr 29 2022 PAZ037-041-042-046-049>053-057>059-065-066-300200- /O.CON.KCTP.FW.W.0001.000000T0000Z-220430T0200Z/ Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York- Lancaster- 1200 PM EDT Fri Apr 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR EAST-CENTRAL PENNSYLVANIA... * AFFECTED AREA...Fire Weather Zones 037 Tioga, 041 Northern Lycoming, 042 Sullivan, 046 Southern Lycoming, 049 Union, 050 Snyder, 051 Montour, 052 Northumberland, 053 Columbia, 057 Dauphin, 058 Schuylkill, 059 Lebanon, 065 York and 066 Lancaster. * TIMING...Through this evening. * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...Minimum values of 10 to 15 percent. * TEMPERATURES...Highs in the mid 50s to lower 60s. * IMPACTS...Rapid wildfire growth and spread expected. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent due to a combination of strong winds, low relative humidity and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire. && $$ Visit http://www.weather.gov/ctp for more information from the National Weather Service office in State College.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:18 AM EDT, 58 minutes earlier.
Area forecast discussion, Apr 29, 2:18 AM EDT, 58 minutes before
Area Forecast Discussion National Weather Service State College PA 218 AM EDT Fri Apr 29 2022 .SYNOPSIS... An omega block will remain in place through the upcoming weekend, with an upper low parked east of New England and upper ridging slowly approaching from the Great Lakes. A pair of low pressure systems are then likely to track west of Pennsylvania late Sunday and next Tuesday. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... Bone dry airmass in place across the CWA tonight with T/Td spreads of 20-35F with KIPT topping the chart with a current 40F spread. Diminishing NNW breeze and clear skies through most of, or the entire night will allow for strong radiational cooling and subfreezing temps across the entire CWA. Freeze Warnings in place for the second night in a row over our SE zones. Lows should dip into the upper teens to low 20s across the northern mtns with 25 to 30F in most other locations. There could be a few locations in the larger urban areas that struggle to drop below 32F. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM SATURDAY/... Confluent flow between a flattening southern stream upper ridge and the SW edge of the deep nrn stream upper trough over the Canadian Maritimes will maintain very dry air at the surface and plenty of sunshine, mixed with some thin cirrus at times that will be drifting SE across the state. Vertical mixing up to 5-6 kft AGL will transport gusts of 20-25 kts to the sfc for several hours during the late morning and afternoon hours, and extremely dry air above the weak subsidence inversion should be tapped for a distinct 5-10F sfc dewpoint drop as the vertical mixing ramps up toward its max depth. Subsidence enhanced by downsloping of the moderately gusty NNW breeze SE of the Alleghenies will push dewpoints in to the 10-15F range or 5-10F lower than NBS guidance and closer to LAV numbers. See the fire wx section for more. Despite the chilly morning, temps should rebound even higher on Friday (vs Thurs) with maxes about 5-8F warmer. Still not quite to normal maxes, but more comfortable. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... It looks like an active extended period, with temperatures not straying too far from average and periods of showery weather every couple of days. An narrow upper-level ridge of high pressure will build from the Ohio Valley on Saturday, providing a of fair weather to start the weekend. After a chilly start to the day, temperatures should rebound nicely to near seasonal normals by afternoon. An upper-level trough will push across the Great Lakes late in the weekend into early next week, with an associated frontal system approaching PA late Sunday and crossing the area Sunday night into Monday. This system will be accompanied by a chc of showers, and perhaps some late-day thunder on Sunday. After a brief period of upper-level ridging Monday night into early Tuesday, another shortwave trough will cross the Great Lakes and bring a renewed chance of showers later Tuesday into Wednesday. The extended models begin to diverge by midweek. The 12z GEFS/GFS quickly brings a more substantial upper-level trough from the Northern Plains into the Great Lakes and Upper Ohio Valley Thursday into Friday, accompanied by another period of wet weather. The 12z ECMWF shows a slower progression of this upper trough, and keeps us dry until later Friday. Still lots of time to watch how this begins to unfold in the coming days. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VFR and clear skies overnight with minimal northerly winds. Friday will be another mostly sunny day, with a NW breeze redeveloping after sunrise and becoming a bit gusty again across eastern PA. Friday evening winds diminish, and clear skies to scattered cirrus persist. Outlook... Sat...Generally VFR. Sun...SHRA/TSRA developing from west to east. Sun night-Mon...Lingering SHRA possible. Clearing out Monday night. Tue...Dry start, then SHRA moving in from the west later in the day. && .FIRE WEATHER... High pressure and its associated dry air mass will build southeast into the region today, accompanied by breezy conditions and very low relative humidity. SFC ridge of high pressure will build SE over Western PA by Friday morning, before drifting east over Central PA through the day. Very similar RH conditions are expected Friday along with drier fine fuels, again in collaboration with PA Forestry. Winds may be be slightly lower, especially across western sections of the district. At this time we will continue the Fire Weather Watch and monitor forecast data overnight to see if an upgrade to a warning is needed for Friday. Fair and dry conditions will persist into Saturday with even lighter winds. The next chance of precipitation is Sunday evening. && .CLIMATE... The low temperature at Johnstown Thursday morning tied the record low for the date, 25 degrees set in 1934. && .CTP WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 9 AM EDT this morning through this evening for PAZ037-041-042-046-049>053-057>059-065-066. Freeze Warning until 8 AM EDT this morning for PAZ026>028-035- 036-049>052-056-057-059-063>066. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Lambert/Dangelo SHORT TERM...Lambert/Dangelo LONG TERM...Jurewicz/Evanego AVIATION...Evanego/Wagner FIRE WEATHER... CLIMATE...
Hazardous weather outlook, Apr 28, 9:01 PM EDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service State College PA 901 PM EDT Thu Apr 28 2022 PAZ037-041-042-046-053-058-300115- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Columbia- Schuylkill- 901 PM EDT Thu Apr 28 2022 ...FIRE WEATHER WATCH IN EFFECT FROM 9 AM EDT FRIDAY THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ026>028-035-036-056-063-064-300115- Huntingdon-Mifflin-Juniata-Fulton-Franklin-Perry-Cumberland-Adams- 901 PM EDT Thu Apr 28 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ049>052-057-059-065-066-300115- Union-Snyder-Montour-Northumberland-Dauphin-Lebanon-York-Lancaster- 901 PM EDT Thu Apr 28 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM 9 AM EDT FRIDAY THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Freeze Warning. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024-025-033-034-045-300115- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Somerset-Bedford- Southern Clinton- 901 PM EDT Thu Apr 28 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Pennsylvania, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.